I'm a 55-yr old male, non smoker and non drinker. My Dr put me on 20mg Lisinopril for my high blood pressure, which has always in the range of 135/95. After 3+ months on Lisinopril, there was no change what-so-ever. so last week he changed me to 12.5mg Hydroclorothiazide, which was supposed to reduce pressure by eliminating water from the blood. I took my BP twice this week (Weds & Fri), and BOTH readings were at 145/108, which is substantially higher than anything I've had before, even on Lisinopril. Is it possible for a med to actually increase your blood pressure?
Also, I've lost about 6 lbs this week since starting the Hydroclorothiazide. Is this a side effect of this drug? Or could there be something else going on inside that would increase BP and reduce weight? Too much of a coincidence that they both occured after starting Hydroclorothiazide.
Check with your DR. I've never taken that drug, but if it were me, I'd take daily readings asap and if it's staying that high I'd stop that drug (ask DR how).
If it were me, I'd go back to no drugs for 2 weeks to get it all out. Then continue daily readings and find my "without drugs" averages, which you allready know as 135/95 range.
Start daily readings to get an even better average. Take readings at home, not at Dr's, same time, same device, same chair.
If it were me, I would try to manage and lower the 135/95 range with lifestyle changes. Have you stopped caffeine, lowered salt, started exercising, meditation/breathing/relaxation, supplements like beet juice, fish oil, diet (are you on DASH?), etc, etc?
Say you found a drug that lowered it to 135/65. You'd think that would be better. But possibly not because the Pulse Pressure (difference between the two numbers) is much greater with the drugs, then before: 40 without drugs, 60 with drugs. A smaller Pulse Pressure is better. If it were me, I'd prefer the lower Pulse Pressure you had before meds and try all the lifestyle changes known to help lower BP and try and get that 95 range down naturally. Give it a month, monitor progress. If it lowered to 135/90 I'd continue without meds as progress is evident.
I'd exhaust all the natural possibilities known to lower BP (there are a lot), and only then use meds.
As for 20mg lisinopril not dong anything for 3 months-
1. why did you wait 3 months? no need to wait that long to see if a med works!
2. 20mg is an average/medium dose and many people do not respond to it at those dosages, but many Dr's prefer not to give higher dosages of lisinopril because of the side effects, so they either add another med or switch meds.
I agree with the reply to your post as to lifestyle changes. There is a lot of info on how to lower bp ON THE INTERNET NATURALY. I have been following a very strict regiment to bring it down fast and its working and its work but no side effects. I might be a lucky one for who it works but the natural way is worth a frist ry. As well bp always goes up with exercise I believe. Also stressing out about bp raises BP . Like my doctor said learn to have fun. Breathing deep exercises is phenomenal. Good luck with your health
I think I'll stay on the 12.5 Hydroclorothiazide because I like the gradual weight loss, but I think I'm going to do a brisk walk every day for 20-30 mins in the neighborhood, and try to take 1500-2000mg potassium every day (orange juice, banana & raisin bran). I think doing this should bring my BP down some and maintain it at a decent level. I am also going to talk to my Dx about CoQ10.... I've ready where clinical studies have shown drops of 15-17mmhg over 10mmhg, which would be great.
Does anyone know if Hydroclorothiazide and CoQ10 can be taken together?
HCTZ is a diuretic so it's no surprise you have lost some weight on it. Oddly enough, I switched to Lisinopril HCTZ when my Diovan HCTZ cost escalated due to an insurance change. Moving to the same dosage of Lisinopril, my blood pressure bottom out at 75/50 in 3 days time! Called the doc and they changed me to a lower dosage. It works too well for me!